Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Apr 1, 2011, 3:41 PM MDT. It took effect at Apr 3, 2011, 10:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 1, 2011, 3:41 PM MDT (21:41 UTC)
- In effect from
- Apr 3, 2011, 10:00 AM MDT
- Expired
- Apr 2, 2011, 4:45 AM MDT
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
039 WWUS75 KABQ 012141 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 341 PM MDT FRI APR 1 2011 ...VERY STRONG WINDS EXPECTED SUNDAY ACROSS CENTRAL AND EASTERN NEW MEXICO... .A POTENT UPPER LEVEL TROUGH WILL BE APPROACHING NEW MEXICO BY SUNDAY...BRINGING IN STRONG SOUTHWESTERLY WINDS ALOFT. AS THIS SYSTEM DIGS CLOSER TO THE STATE A STRONG SURFACE LOW WILL ALSO DEVELOP IN THE GREAT PLAINS...CREATING AN ENVIRONMENT FAVORABLE FOR STRONG SOUTHWEST SURFACE WINDS OVER MUCH OF NEW MEXICO. THE STRONGEST WINDS ARE EXPECTED TO DEVELOP ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN OF THE STATE AS WARM TEMPERATURES ALLOW THE STRONGER WINDS ALOFT TO BE MIXED DOWN TO THE SURFACE. SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH ARE FORECASTED THROUGH MUCH OF SUNDAY AFTERNOON AND EARLY EVENING WITH OCCASIONAL WIND GUSTS REACHING 60 TO 70 MPH. NMZ513>515-521>540-021100- /O.NEW.KABQ.HW.A.0005.110403T1600Z-110404T0200Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- UPPER TULAROSA VALLEY-SOUTH CENTRAL MOUNTAINS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 341 PM MDT FRI APR 1 2011 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * LOCATION...ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO. * WINDS...SUSTAINED FROM THE SOUTHWEST AT 35 TO 45 MPH WITH OCCASIONAL GUSTS TO 60 AND 70 MPH. * TIMING...WINDS WILL QUICKLY STRENGTHEN LATE SUNDAY MORNING WITH THE STRONGEST WINDS EXPECTED FROM MID TO LATE AFTERNOON. * VISIBILITY...WIDESPREAD REDUCTIONS TO 3 MILES WILL BE POSSIBLE WITH ISOLATED AREAS REDUCING TO LESS THAN A HALF MILE IN BLOWING DUST. * LOCAL IMPACTS...LOCALIZED AREAS CAN EXPECT ABRUPT REDUCTIONS TO VISIBILITY IN BLOWING DUST. STRONG CROSS WINDS WILL ALSO CREATE TREACHEROUS DRIVING CONDITIONS ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAYS 64...84...87...AND 285. LOOSE OBJECTS MAY BECOME AIRBORNE...AND GUSTS IN EXCESS OF 60 MPH MAY CAUSE DAMAGE TO TREES...POWERLINES...AND ROOFING MATERIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ 52
1 follow-up statement
520 WWUS75 KABQ 021045 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 445 AM MDT SAT APR 2 2011 ...VERY STRONG AND POTENTIALLY DAMAGING WINDS EXPECTED SUNDAY... .A POTENT UPPER LEVEL TROUGH WILL APPROACH NEW MEXICO SUNDAY...BRINGING STRONG SOUTHWESTERLY WINDS ALOFT. AS THIS SYSTEM DIGS CLOSER TO THE STATE A STRONG SURFACE LOW WILL ALSO DEVELOP IN THE GREAT PLAINS...CREATING AN ENVIRONMENT FAVORABLE FOR STRONG SOUTHWEST SURFACE WINDS OVER THE REGION. THE STRONGEST WINDS ARE EXPECTED TO DEVELOP ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN OF THE STATE AS WARM TEMPERATURES ALLOW THE STRONGER WINDS ALOFT TO BE MIXED DOWN TO THE SURFACE. SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH ARE FORECAST THROUGH MUCH OF SUNDAY AFTERNOON AND EARLY EVENING WITH OCCASIONAL WIND GUSTS REACHING 60 TO 70 MPH. ALTHOUGH WINDS WILL DIMINISH FROM WEST TO EAST MONDAY EVENING...STRONG WINDS ARE LIKELY TO PERSIST ACROSS PARTS OF THE EAST AND SOUTH MONDAY NIGHT. NMZ521>526-533>540-021900- /O.UPG.KABQ.HW.A.0005.110403T1600Z-110404T0200Z/ /O.NEW.KABQ.HW.W.0004.110403T1600Z-110404T0200Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 445 AM MDT SAT APR 2 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...CENTRAL MOUNTAIN RANGES FROM THE SANDIAS AND MANZANOS SOUTHWARD TO THE SOUTH CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE LINE. THIS INCLUDES THE I-40 CORRIDOR FROM TIJERAS CANYON EASTWARD...THE EAST CENTRAL PLAINS AND CHAVES COUNTY. * WINDS...SUSTAINED FROM THE SOUTHWEST AT 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH. THE HIGHER PEAKS WILL LIKELY EXPERIENCE EVEN STRONGER GUSTS. * TIMING...WINDS WILL QUICKLY STRENGTHEN LATE SUNDAY MORNING WITH THE STRONGEST WINDS EXPECTED FROM MIDDAY TO LATE AFTERNOON. WINDS SHOULD DIMINISH TO BELOW WARNING THRESHOLDS SUNDAY EVENING BUT THEY WILL REMAIN STRONG AND GUSTY WELL INTO THE NIGHT... ESPECIALLY NEAR THE SOUTH CENTRAL MOUNTAINS. * VISIBILITY...WIDESPREAD REDUCTIONS TO 3 MILES IN BLOWING DUST WILL BE POSSIBLE WITH VISIBILITIES REDUCED TO LESS THAN A HALF MILE AT TIMES IN DUST PRONE AREAS. * LOCAL IMPACTS...LOCALIZED AREAS CAN EXPECT ABRUPT REDUCTIONS TO VISIBILITY IN BLOWING DUST. STRONG CROSS WINDS WILL ALSO CREATE TREACHEROUS DRIVING CONDITIONS ESPECIALLY ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAY 285. LOOSE OBJECTS MAY BECOME AIRBORNE...AND GUSTS IN EXCESS OF 60 MPH MAY CAUSE DAMAGE TO TREES...POWERLINES...AND ROOFING MATERIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ513>515-527>532-021900- /O.UPG.KABQ.HW.A.0005.110403T1600Z-110404T0200Z/ /O.NEW.KABQ.HW.W.0004.110403T1600Z-110404T0200Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY- 445 AM MDT SAT APR 2 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...ALONG AND EAST OF THE SANGRE DE CRISTO MOUNTAINS TO INCLUDE THE THE NORTHEAST HIGHLANDS...INTERSTATE 25 CORRIDOR BETWEEN GLORIETA AND RATON PASS...AND THE NORTHEAST PLAINS. * WINDS...SUSTAINED FROM THE SOUTHWEST AT 35 TO 45 MPH WITH OCCASIONAL GUSTS TO 60 AND 70 MPH. THE HIGHER PEAKS WILL LIKELY EXPERIENCE EVEN STRONGER GUSTS. * TIMING...WINDS WILL QUICKLY STRENGTHEN LATE SUNDAY MORNING WITH THE STRONGEST WINDS EXPECTED FROM MIDDAY TO LATE AFTERNOON. WINDS WILL DIMINISH TO BELOW WARNING THRESHOLDS SUNDAY EVENING BUT THEY WILL REMAIN STRONG AND GUSTY WELL INTO THE NIGHT... ESPECIALLY IN THE MOUNTAINS AND ACROSS THE NORTHEAST PLAINS. * VISIBILITY...WIDESPREAD REDUCTIONS TO 3 MILES IN BLOWING DUST WILL BE POSSIBLE AT THE LOWER ELEVATIONS WITH VISIBILITIES REDUCED TO LESS THAN A HALF MILE AT TIMES IN DUST PRONE AREAS. * LOCAL IMPACTS...LOCALIZED AREAS CAN EXPECT ABRUPT REDUCTIONS TO VISIBILITY IN BLOWING DUST. STRONG CROSS WINDS WILL ALSO CREATE TREACHEROUS DRIVING CONDITIONS ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAYS 64...84...87. LOOSE OBJECTS MAY BECOME AIRBORNE...AND GUSTS IN EXCESS OF 60 MPH MAY CAUSE DAMAGE TO TREES...POWERLINES...AND ROOFING MATERIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ502-505>508-519-520-021900- /O.NEW.KABQ.HW.W.0004.110403T1600Z-110404T0200Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY- 445 AM MDT SAT APR 2 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY. * LOCATION...THE MIDDLE AND LOWER RIO GRANDE VALLEY WESTWARD TO THE ARIZONA STATE LINE TO INCLUDE THE INTERSTATE 40 CORRIDOR FROM ALBUQUERQUE TO GALLUP...THE WEST CENTRAL MOUNTAINS AND UPPER GILA REGION. * WINDS...SUSTAINED FROM THE SOUTHWEST AT 35 TO 45 MPH WITH OCCASIONAL GUSTS TO 60 AND 70 MPH. THE HIGHER PEAKS WILL LIKELY EXPERIENCE EVEN STRONGER GUSTS. * TIMING...WINDS WILL QUICKLY STRENGTHEN LATE SUNDAY MORNING WITH THE STRONGEST WINDS EXPECTED FROM MIDDAY TO LATE AFTERNOON. WINDS WILL DIMINISH TO BELOW WARNING THRESHOLDS SUNDAY EVENING. * VISIBILITY...WIDESPREAD REDUCTIONS TO 3 MILES IN BLOWING DUST WILL BE POSSIBLE WITH VISIBILITIES REDUCED TO LESS THAN A HALF MILE AT TIMES IN DUST PRONE AREAS. * LOCAL IMPACTS...LOCALIZED AREAS CAN EXPECT ABRUPT REDUCTIONS TO VISIBILITY IN BLOWING DUST. STRONG CROSS WINDS WILL ALSO CREATE TREACHEROUS DRIVING CONDITIONS ESPECIALLY ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS SUCH AS INTERSTATE 40 NEAR THE CONTINENTAL DIVIDE...STRETCHES OF INTERSTATE 25 FROM ALBUQUERQUE SOUTH AND U.S. HIGHWAYS 60 AND 380. LOOSE OBJECTS MAY BECOME AIRBORNE...AND GUSTS IN EXCESS OF 60 MPH MAY CAUSE DAMAGE TO TREES...POWERLINES...AND ROOFING MATERIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ512-518-021900- /O.NEW.KABQ.HW.W.0004.110403T1600Z-110404T0200Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS-SANTA FE METRO AREA- 445 AM MDT SAT APR 2 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY. * LOCATION...THE SANTA FE METRO AREA AND WEST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS TO INCLUDE TRUCHAS...TAOS AND COSTILLA. * WINDS...SUSTAINED FROM THE SOUTHWEST AT 35 TO 45 MPH WITH OCCASIONAL GUSTS TO 60 AND 70 MPH. THE HIGHER PEAKS WILL LIKELY EXPERIENCE EVEN STRONGER GUSTS. * TIMING...WINDS WILL QUICKLY STRENGTHEN LATE SUNDAY MORNING WITH THE STRONGEST WINDS EXPECTED FROM MIDDAY TO LATE AFTERNOON. WINDS WILL DIMINISH TO BELOW WARNING THRESHOLDS SUNDAY EVENING. * VISIBILITY...WIDESPREAD REDUCTIONS TO 3 MILES IN BLOWING DUST WILL BE POSSIBLE WITH VISIBILITIES REDUCED TO LESS THAN A HALF MILE AT TIMES IN DUST PRONE AREAS. * LOCAL IMPACTS...LOCALIZED AREAS CAN EXPECT ABRUPT REDUCTIONS TO VISIBILITY IN BLOWING DUST. STRONG CROSS WINDS WILL ALSO CREATE TREACHEROUS DRIVING CONDITIONS ESPECIALLY ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS SUCH AS INTERSTATE 25 NEAR AND SOUTH OF SANTA FE...AND U.S. HIGHWAYS 84 AND 285. LOOSE OBJECTS MAY BECOME AIRBORNE...AND GUSTS IN EXCESS OF 60 MPH MAY CAUSE DAMAGE TO TREES...POWERLINES...AND ROOFING MATERIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ501-503-504-509>511-516-517-021900- /O.NEW.KABQ.WI.Y.0016.110403T1600Z-110404T0200Z/ NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY- 445 AM MDT SAT APR 2 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY. * LOCATION...NORTHWEST PORTION OF NEW MEXICO FROM THE LOWER RIO CHAMA RIVER AND UPPER RIO GRANDE VALLEYS TO THE FOUR CORNERS. THIS INCLUDES THE SAN JUAN AND JEMEZ MOUNTAIN. ALSO THE SAN FRANCISCO RIVER VALLEY IN THE UPPER GILA REGION. * WINDS...SUSTAINED FROM THE SOUTHWEST AT 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 55 MPH. THE HIGHER PEAKS WILL LIKELY EXPERIENCE EVEN STRONGER GUSTS. * TIMING...WINDS WILL QUICKLY STRENGTHEN LATE SUNDAY MORNING WITH THE STRONGEST WINDS EXPECTED FROM MIDDAY TO LATE AFTERNOON. WINDS WILL DIMINISH SUNDAY EVENING. * VISIBILITY...WIDESPREAD REDUCTIONS TO 3 MILES IN BLOWING DUST WILL BE POSSIBLE WITH VISIBILITIES REDUCED TO LESS THAN A HALF MILE AT TIMES IN DUST PRONE AREAS. * LOCAL IMPACTS...LOCALIZED AREAS CAN EXPECT ABRUPT REDUCTIONS TO VISIBILITY IN BLOWING DUST. STRONG CROSS WINDS WILL ALSO CREATE TREACHEROUS DRIVING CONDITIONS ESPECIALLY ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAYS 550 AND 84. LOOSE OBJECTS MAY BECOME AIRBORNE...AND GUSTS IN EXCESS OF 60 MPH MAY CAUSE DAMAGE TO TREES...POWERLINES...AND ROOFING MATERIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Apr 1, 3:11 PM MDT, 30 minutes earlier.
Area forecast discussion, Apr 1, 3:11 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 PM MDT FRI APR 1 2011 ...RECORD BREAKING TEMPERATURES EXPECTED IN MANY LOCALES SATURDAY... ...VERY STRONG WINDS AND CRITICAL FIRE WEATHER EXPECTED ON SUNDAY... .DISCUSSION...CURRENTLY NORTHWEST FLOW ALOFT HAS WEAKENED CONSIDERABLY OVER NEW MEXICO WITH A FEW MODERATE SURFACE BREEZES ONGOING. UPPER RIDGE SOUTH OF THE BORDER IS FLATTENING SOME...BUT THE HEIGHT ANOMALIES HAVE TEMPERATURES RESPONDING UPWARD. DEWPOINTS HAVE BEEN FALLING BACK TO THE SINGLE DIGITS AND TEENS IN MUCH OF THE CENTRAL AND EASTERN ZONES...BUT IN THE FAR EASTERN PLAINS...AN EASTERLY FETCH OF SLIGHTLY HIGHER MOISTURE HAS ALLOWED DEWPOINTS TO CREEP BACK INTO THE LOW 30S. ONLY A FEW SCRAPS OF HIGH CIRRUS CLOUDS OVER THE FAR NORTHERN TIER OF THE STATE ARE EXPECTED TONIGHT. THIS WOULD SUGGEST DECENT RADIATIONAL COOLING...HOWEVER TEMPERATURES ARE ALREADY RUNNING ABOVE AVERAGE SO THIS TREND SHOULD CONTINUE FOR LOW TEMPERATURES TONIGHT AND EARLY SATURDAY MORNING. LEE SIDE SURFACE TROUGH WILL DEVELOP SATURDAY AFTERNOON WITH A SLIGHT UPTICK IN WEST SOUTHWEST WINDS ALOFT. A WELL-MIXED BOUNDARY LAYER WILL TRANSFER THESE WINDS DOWN TO THE SURFACE WITH SOME BREEZY TO LOCALLY WINDY CONDITIONS EXPECTED BY AFTERNOON. TEMPERATURES WILL SOAR TO NEAR OR SLIGHTLY ABOVE RECORD VALUES OVER MOST OF THE FORECAST AREA AS THE UPPER RIDGE CONTINUES TO FLATTEN. UPSTREAM ALL EYES WILL BE ON THE UPPER LEVEL TROUGH RACING OVER THE NORTHWESTERN STATES AND HEADING FOR NEW MEXICO. THIS TROUGH WILL CLOSE IN ON THE STATE SATURDAY NIGHT AND SUNDAY...AND WILL GRAZE OVER THE NORTHERN ZONES INTO SUNDAY NIGHT AND EARLY MONDAY. MODELS HAVE COME INTO MUCH BETTER AGREEMENT THAN 24 HOURS AGO WITH THE GFS JOINING CONSENSUS WITH OTHER MEMBERS...KEEPING THE FEATURE AS A PROGRESSIVE OPEN WAVE TROUGH. WINDS STILL APPEAR TO BE A MAJOR IMPACT FOR SUNDAY...GIVEN THE STRONG 40-70 KT WINDS THROUGH THE H7-H5 LAYER AND THE 987 MB SURFACE LOW PROGGED TO TAKE SHAPE OVER THE PLAINS OF KANSAS. IN FACT NUMERICAL GUIDANCE HAS EVEN TRENDED UP A BIT IN MOST AREAS...SO HAVE DECIDED TO GO AHEAD AND HOIST A HIGH WIND WATCH FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. BLOWING DUST AND CRITICAL TO EXTREME FIRE WEATHER CONDITIONS WILL ALSO BE ASSOCIATED WITH THE STRONG WINDS. PRECIPITATION WILL SEEM TO BE AN AFTERTHOUGHT...BUT SOME SCATTERED CONVECTIVE SHOWERS AND WEAK STORMS SHOULD MATURE IN THE NORTH CENTRAL AND NORTHWESTERN ZONES WHERE WHERE STEEP LAPSE RATES WILL UTILIZE APPROACHING UPPER LEVEL DYNAMICS. HEIGHT FIELDS ARE ADVERTISED TO BE QUITE A BIT HIGHER THAN THE GFS WAS BOASTING WITH PREVIOUS RUNS...HOWEVER THIS SYSTEM WILL STILL PACK A PUNCH AS IT HOSTS A SIGNIFICANT SYNOPTIC COLD POOL ALOFT. TEMPERATURES AT H5 ARE EXPECTED TO FALL TO NEAR -25 C OVER THE NORTHERN BORDER OF NEW MEXICO WITH EVEN COLDER AIR FARTHER NORTH...AND THE H7 TEMPERATURES OF -7 TO -10 C IN THE NORTHERN ZONES WILL QUICKLY RAMP UP SNOW RATIOS AFTER THE RECENT EXTENDED WARM AND DRY PERIOD. BEST SHOT OF SNOW WOULD LIKELY ACCOMPANY THE PACIFIC FRONT SUNDAY NIGHT WITH SOME ADVISORY LEVEL SNOWS POSSIBLE IN THE NORTHERN MOUNTAINS. THE BACK DOOR SEGMENT OF THE FRONT COULD ALSO INDUCE VERY STRONG WINDS OF A DIFFERENT GRADIENT-BASED NATURE SUNDAY NIGHT IN THE EASTERN PLAINS. TEMPERATURES ON MONDAY WOULD RUN AS MUCH AS 15 TO 30 DEGREES COOLER IN THE BREEZY/WINDY POST FRONTAL ENVIRONMENT. PRECIPITATION WOULD BE EXITING TOWARD THE NORTHEAST BY NOON WITH QUICK CLEARING IN WESTERN ZONES. NEXT CONCERN WOULD BE ON MONDAY NIGHT INTO TUESDAY MORNING WHERE SOME FREEZING TEMPERATURES MAY BE POSSIBLE. WHILE THE MEDIAN LAST FREEZE DATES ARE A COUPLE WEEKS AWAY FOR MANY SITES...THE EXTENDED WARM PERIOD WILL ADD SOME SHOCK VALUE WITH THIS ABRUPT CHANGE. INTO MIDDLE AND LATE NEXT WEEK THE PATTERN APPEARS TO REMAIN FAIRLY DRY...BUT QUITE PROGRESSIVE WITH MODELS HAVING DIFFICULTY PINPOINTING MUCH DETAIL. 52 && .AVIATION...VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. GUSTS AND GUST SPREADS WILL INCREASE SATURDAY AFTERNOON DUE TO A VERY UNSTABLE ATMOSPHERE AND INCREASING WINDS ALOFT. THE MOST FAVORED AREAS FOR GUSTS GREATER THAN 35 KT WILL BE FOUND ACROSS THE FAR SOUTHWEST SUCH AS IMPACTING GUP AND ALSO TO THE LEE OF THE CENTRAL MOUNTAINS AND EASTERN PLAINS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 && .FIRE WEATHER...SIGNIFICANT TO EXTREME WEATHER ON TAP FOR NORTHERN AND CENTRAL NEW MEXICO DURING THE WEEKEND. WATCHES AND WARNINGS WILL REMAIN AS IS. STILL APPEARS THAT SOUTHWEST PORTIONS OF THE NORTHWEST PLATEAU AND A GOOD PORTION OF THE UPPER RIO GRANDE VALLEY WOULD SEE CRITICAL CONDITIONS SUNDAY AFTERNOON SO WILL LET THE WATCH STAND FOR ZONE 101 AND 102. OTHERWISE...RISING HUMIDITIES AND INCREASING CLOUD COVER STILL EXPECTED ACROSS THE NORTHWEST ON SUNDAY. EXTREME CONDITIONS EXPECTED ACROSS THE EASTERN PLAINS AND PORTIONS OF THE SOUTHERN RIO GRANDE VALLEY SUNDAY AFTERNOON. EVEN SEEING SOME SUPER HAINES POSSIBILITIES FOR CENTRAL AND EASTERN PORTIONS ON SATURDAY. SUPER HAINES IS BASICALLY A TERM DUBBED FOR A REALLY UNSTABLE AND DRY ATMOSPHERE AND IS TIED TO VERY STEEP LAPSE RATES AND A SIGNIFICANT MID LEVEL DRY SLOT. THE MID LEVEL DRY SLOT CONTINUES TO WORK ON THE HIGHER SURFACE DEWPOINTS THIS AFTERNOON AND WILL CONTINUE TO LOWER THE DEWPOINTS AND THUS HUMIDITY LEVELS TONIGHT. AS A RESULT...VERY LITTLE RECOVERY IS EXPECTED WITHIN THE STRONG MIDSLOPE INVERSION AS WELL AS OTHER PORTIONS OF THE AREA. THE POOR RECOVERIES MENTIONED ABOVE WILL LEAD INTO A VERY UNSTABLE...DRY AND WARM DAY ON SATURDAY. THE MODELS ALSO INCREASE THE WINDS ALOFT AS THE UPPER RIDGE BEGINS TO BREAK DOWN. LATEST MODELS SHOW AN INCREASE IN THE 18000 FOOT AIR FLOW OVER THE AREA THUS EXPECTING HIGHER GUSTS SPREADS AND SOME PERIODIC HIGHER GUSTS THAN ORIGINALLY THOUGHT. WITH THAT BEING SAID...EXPECT BREEZY TO WINDY CONDITIONS BY MID TO LATER AFTERNOON ACROSS THE MAJORITY OF THE AREA. THESE WINDS WILL BE HERKY JERKY AT TIMES THUS CREATING THE HIGHER GUST SPREADS OR THE DIFFERENCE BETWEEN SUSTAINED AND PEAK GUSTS. THE CRITICAL FIRE WEATHER AREA REMAINS THE SAME AND WILL KEEP THE WARNING RUNNING FOR ZONES 105...103...104...108 AND 107. LOOKED HARD AT THE NORTHWEST PLATEAU OR ZONE 101 BUT MORE LIMITED AREA EXPECTED TO BE AFFECTED SO LEFT THE ZONE ALONE. ALSO LOOKED HARD AT THE LOWER RIO GRANDE VALLEY BUT AGAIN...WINDS WILL BE SOMEWHAT VARIABLE ON THE SUSTAINED SPEEDS. REGARDLESS...DUE TO THE SINGLE DIGIT HUMIDITIES ACROSS MOST OF THE AREA...FIRE DANGER WILL BE ENHANCED AREAWIDE. THE MID LEVEL DRY SLOT IS DEPICTED TO SHUNT EASTWARD SATURDAY NIGHT BUT STILL PROVIDE POOR HUMIDITY RECOVERIES ACROSS CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. HUMIDITY VALUES SHOULD IMPROVE SOME FROM SATURDAY MORNINGS READINGS ACROSS THE WEST...ESPECIALLY NORTHWEST THIRD. REGARDLESS...EXPECT AN UNUSUALLY WARM OVERNIGHT AHEAD OF THE TROUGH APPROACH. HIGHER RIDGES...HIGHER ELEVATIONS AND AREAS ACROSS THE EASTERN PLAINS WILL SEE AN INCREASE IN WIND SPEEDS AS THE OVERNIGHT PROGRESSES. A CRITICAL TO EXTREME FIRE WEATHER DAY IS ON TAP FOR SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA ON SUNDAY. SPECIFICALLY THE LOWER RIO GRANDE VALLEY AND EASTERN PLAINS WHERE HIGHER CLOUD COVER AHEAD OF THE TROUGH APPROACH THINS SOME DURING THE DAY. THIS IS THE SAME AREA WHERE THE ATMOSPHERE WILL BE UNSTABLE AND HUMIDITY VALUES WILL BE THE LOWEST...MOST LIKELY SINGLE DIGITS. WINDS WILL ALSO BE DANGEROUSLY STRONG ACROSS THOSE SAME AREAS WITH GUSTS TO 70 MPH FOR A BRIEF PERIOD NOT OUT OF THE QUESTION. WINDS WILL BE FAIRLY STRONG ELSEWHERE AS WELL ALTHOUGH HUMIDITY VALUES WILL COME UP SOME ACROSS THE WEST AND NORTH...ESPECIALLY NORTHWEST THIRD DUE TO THE TROUGH TRANSLATION. THE ABQ METRO AREA WILL REMAIN IN THE CRITICAL AREA WITH MINIMUM HUMIDITIES EXPECTED TO BE AROUND 10 PCT AND COMBINED WITH GUSTS BETWEEN 45 TO 55 MPH. IT IS BECOMING CLEARER THAT THE MAIN PACIFIC COLD FRONT WOULD RAPIDLY SWING ACROSS THE FORECAST AREA FROM NORTHWEST TO SOUTHEAST SUNDAY EVENING WHILE AT THE SAME TIME A VIGOROUS BACK DOOR PUNCHES IN FROM THE NORTH ACROSS THE EASTERN PLAINS. HUMIDITY VALUES WILL COME UP DUE TO THE COLD FRONTAL PASSAGES BUT THE TREND UP WILL BE MUTED BY LOWERING DEWPOINTS MOST AREAS. THE EASTERN PLAINS...ESPECIALLY NORTHEAST PLAINS STAND TO SEE THE BEST HUMIDITY RECOVERIES DUE TO EXPECTED SHOWER ACTIVITY ALONG THE FRONT. NORTHERN AREAS WILL ALSO SEE PRECIPITATION ACTIVITY...MOST LIKELY IN THE FORM OF SOME SNOW ACCUMULATIONS LATER SUNDAY INTO SUNDAY NIGHT. THE MODELS ARE DEPICTING MORE OF A QUICK HITTING SYSTEM PASSAGE ON MONDAY AS PRECIPITATION CLEARS OUT QUICKLY AND MUCH LOWER DEWPOINTS FILTER IN BEHIND THE TROUGH EXIST. STILL KEEPING SOME GUSTY WINDS ACROSS MOST OF THE AREA BUT NOT NEARLY AS STRONG AS WHAT WILL BE OBSERVED ON SUNDAY. RIDGING IS STILL DEPICTED OVER THE STATE TUESDAY INTO WEDNESDAY. AS A RESULT...TEMPERATURES WILL INCREASE AND HUMIDITY VALUES WILL DROP AREAWIDE. CONFIDENCE BECOMES MUCH LESS FOR LATER WEDNESDAY THROUGH THE REST OF NEXT WEEK AS THE MODELS ARE HAVING A HARD TIME RESOLVING A WEAK BAJA LOW EJECTION MID TO LATE WEEK. THIS WOULD ALSO BE ASSOCIATED WITH ANOTHER INCOMING VIGOROUS PACIFIC TROUGH. DURING THIS PERIOD...INCREASING WINDS WILL BE POSSIBLE BUT THE HUMIDITY FORECAST IS SUSPECT DUE TO UNCERTAINTIES IN THE MODELS. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 39 79 48 68 / 0 0 5 30 DULCE........................... 29 72 35 60 / 0 0 10 40 CUBA............................ 28 76 38 66 / 0 0 5 20 GALLUP.......................... 31 76 43 64 / 0 0 5 20 EL MORRO........................ 28 74 36 62 / 0 0 5 10 GRANTS.......................... 26 78 37 67 / 0 0 5 5 QUEMADO......................... 32 78 38 67 / 0 0 0 5 GLENWOOD........................ 44 84 46 73 / 0 0 0 0 CHAMA........................... 27 66 34 53 / 0 5 10 50 LOS ALAMOS...................... 39 76 50 66 / 0 0 5 10 PECOS........................... 35 75 45 66 / 0 0 5 5 CERRO/QUESTA.................... 28 71 41 59 / 0 0 5 20 RED RIVER....................... 24 62 31 51 / 0 5 5 20 ANGEL FIRE...................... 26 64 34 57 / 0 0 5 10 TAOS............................ 30 74 40 63 / 0 0 5 10 MORA............................ 36 74 44 65 / 0 0 5 10 ESPANOLA........................ 34 82 41 72 / 0 0 5 10 SANTA FE........................ 37 80 45 70 / 0 0 5 5 SANTA FE AIRPORT................ 39 81 44 72 / 0 0 5 5 ALBUQUERQUE FOOTHILLS........... 44 80 50 71 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 47 82 53 73 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 43 84 48 75 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 45 84 49 74 / 0 0 0 0 LOS LUNAS....................... 43 86 49 77 / 0 0 0 0 RIO RANCHO...................... 44 83 46 75 / 0 0 0 0 SOCORRO......................... 48 89 54 79 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 42 80 44 69 / 0 0 0 0 TIJERAS......................... 39 81 47 72 / 0 0 0 0 MORIARTY/ESTANCIA............... 33 80 42 72 / 0 0 0 0 CLINES CORNERS.................. 42 77 45 67 / 0 0 0 0 GRAN QUIVIRA.................... 42 80 50 71 / 0 0 0 0 CARRIZOZO....................... 48 82 50 75 / 0 0 0 0 RUIDOSO......................... 52 77 48 66 / 0 0 0 0 CAPULIN......................... 38 79 44 70 / 0 0 5 5 RATON........................... 34 81 43 74 / 0 0 5 5 SPRINGER........................ 39 81 46 75 / 0 0 5 0 LAS VEGAS....................... 39 80 46 70 / 0 0 5 5 CLAYTON......................... 42 85 52 75 / 0 0 0 0 ROY............................. 43 82 49 74 / 0 0 5 0 CONCHAS......................... 45 89 54 84 / 0 0 0 0 SANTA ROSA...................... 43 89 51 82 / 0 0 0 0 TUCUMCARI....................... 44 91 53 85 / 0 0 0 0 CLOVIS.......................... 45 88 51 82 / 0 0 0 0 PORTALES........................ 45 89 51 85 / 0 0 0 0 FORT SUMNER..................... 46 91 54 84 / 0 0 0 0 ROSWELL......................... 46 93 55 89 / 0 0 0 0 PICACHO......................... 47 88 51 81 / 0 0 0 0 ELK............................. 44 81 48 75 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 8 PM MDT SATURDAY FOR THE FOLLOWING ZONES...NMZ103>105-107-108. RED FLAG WARNING FROM 9 AM TO 10 PM MDT SUNDAY FOR THE FOLLOWING ZONES...NMZ103>109. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES...NMZ513>515-521>540. FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES...NMZ101-102. && 52/50
Hazardous weather outlook, Apr 1, 5:30 AM MDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 530 AM MDT FRI APR 1 2011 NMZ501>540-021200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 530 AM MDT FRI APR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH...COMBINED WITH LOW HUMIDITIES...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER THE WEST CENTRAL MOUNTAINS...AS WELL AS ACROSS THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS...SATURDAY AFTERNOON. EVEN STRONGER AND POTENTIALLY DAMAGING WIND GUSTS WILL DEVELOP ACROSS THE AREA SUNDAY. DAMAGING WIND GUSTS TO 70 MPH ARE POSSIBLE SUNDAY AFTERNOON FROM THE CENTRAL HIGHLANDS ALONG THE INTERSTATE 40 CORRIDOR TO NEAR TUCUMCARI. ELSEWHERE...WEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED SUNDAY OVER NORTHERN AND CENTRAL NEW MEXICO. CRITICAL FIRE WEATHER CONDITIONS WILL ACCOMPANY THESE WINDS...ALONG WITH AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 41
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 9:54 AM MDT | Red Flag Warning | ABQ | Cibola, Harding, McKinley, Sandoval, San Juan, San Miguel and 1 more | 34 hr |
| Apr 1, 9:54 AM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more | 60 hr |
Nearby
High Wind Watches in New Mexico, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.